Dual Mechanism of Methamphetamine-induced Cardiomyopathy on Magnetic Resonance Imaging

Tom Kai Ming Wang, Seif El-Jack, Andrew To

Abstract


Methamphetamine is associated with a number of adverse cardiovascular effects and diseases. We present a case of a 50 year old male presenting with heart failure and angina and long-standing methamphetamine use. With the aid of cardiac magnetic resonance imaging and also coronary angiography, we speculated the dual pathophysiology of methamphetamine-induced cardiomyopathy in this patient.


Keywords


Cardiac magnetic resonance imaging; cardiomyopathy

Full Text:

PDF

References


Won S, Hong RA, Shohet RV, Seto TB, Parikh NI. Methamphetamine-associated cardiomyopathy. Clin Cardiol 2013;36:737-42.

Lopez JE, Yeo K, Caputo G, Buonocore M, Schaefer S (2009) Recovery of methamphetamine associated cardiomyopathy predicted by late gadolinium enhanced cardiovascular magnetic resonance. J Cardiovasc Magn Reson 11: 46.

Voskoboinik A, Ihle JF, Bloom JE, Kaye DM. Methamphetamine-associated cardiomyopathy: patterns and predictors of recovery. Intern Med J 2016;46:723-7.

Sliman S, Waalen J, Shaw D. Methamphetamine-Associated Congestive Heart Failure: Increasing Prevalence and Relationship of Clinical Outcomes to Continued Use or Abstinence. Cardiovasc Toxicol 2016;16:381-9.

Kueh SA, Gabriel RS, Lund M, Sutton T, Bradley J, Kerr AJ, Looi JL. Clinical Characteristics and Outcomes of Patients with Amphetamine-Associated Cardiomyopathy in South Auckland, New Zealand. Heart Lung Circ 2016;25:1087-1093.

Shewan LG, Coats AJS, Henein M. Requirements for ethical publishing in biomedical journals. International Cardiovascular Forum Journal 2015;2:2 DOI: 10.17987/icfj.v2i1.4.




DOI: https://doi.org/10.17987/icfj.v14i0.512

Copyright (c) 2019 Tom Kai Ming Wang, Seif El-Jack, Andrew To

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.